Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 154, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 30, 2004, 7:43 PM MDT for Baca County, Colorado. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 7:43 PM MDT (01:43 UTC)
- Expired
- Jul 30, 2004, 9:15 PM MDT
- In force
- 92 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 310143 SVRPUB COC009-310315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 743 PM MDT FRI JUL 30 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BACA COUNTY IN SOUTHEAST COLORADO THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 915 PM MDT. * AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PRITCHETT...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR PRITCHETT BY 750 PM MDT. 5 MILES SOUTH OF SPRINGFIELD BY 835 PM MDT. NEAR VILAS BY 900 PM MDT. 5 MILES SOUTHWEST OF WALSH BY 915 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3743 10303 3725 10303 3719 10218 3750 10218 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:00 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT FRI JUL 30 2004 .SHORT TERM... (TONIGHT AND SATURDAY) ...EVENING CONVECTION IS MAIN CONCERN... ANOTHER ROUND OF CONVECTION THIS AFTERNOON/EVENING...BUT IT SHOULD BE HIGHER BASED AND MORE SHALLOW THAN IN PREVIOUS DAYS...WITH THE MAIN THREATS BEING WIND...LIGHTNING...AND HAIL...WITH LESS EMPHASIS ON HEAVY RAIN. A COUPLE OF RESERVATIONS...THE FIRST BEING THE INCREASING SHEAR VALUES...AND THE SECOND BEING THE LOWER 60 DEWPOINTS ACROSS THE SOUTHEAST PLAINS. 0-6KM BULK SHEAR VALUES ARE FORECAST TO CLIMB TO 35-45 KTS ACROSS THE PLAINS THIS EVENING...WITH EVEN A 50 KNOT BARB OVER KIOWA COUNTY AT 03Z. THE SHEAR IS WEAKEST BACK AGAINST THE MOUNTAINS. IF A STORM CAN GET TAPPED INTO THE LOWER LEVEL MOISTURE IT COULD HAVE SOME REAL POTENTIAL GIVEN THE AVAILABLE SHEAR OUT EAST. THIS WILL HAVE TO BE MONITORED CLOSELY THIS EVENING. SATURDAY...THE AIRMASS DRIES OUT AND WARMS UP EVEN MORE. MODELS ARE GENERATING LITTLE OR NO PRECIP ACROSS THE ENTIRE AREA. LOW ISOLATED POPS SHOULD SUFFICE. ENDED UP RAISING MAXES OVER THE EASTERN PLAINS A LITTLE BIT MORE...FOLLOWING TREND OF MODELS. SHOULD SEE READINGS NEAR 100 THROUGH THE LOWER ARKANSAS RIVER VALLEY. LW .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) ...WARM TO HOT AND FAIRLY DRIER FORECAST FOR THE UPCOMING WEEK... UPPER RIDGE STILL FORECAST TO BUILD AND BE QUASI-STATIONARY ACROSS THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE SIX DAY PERIOD. 596 DECAMETER CENTER WILL BE OVER NORTHERN MEW MEXICO THROUGHOUT THE WEEK. SOME LIMITED MOISTURE WILL BE TRAPPED WITHIN THE RIDGE...SO GOING FORECAST OF ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS LOOKS FINE. DAILY SHOWERS AND THUNDERSTORMS SHOULD BEGIN OVER THE MOUNTAINS...WHERE THERE IS NO CAP...THEN ROLL OFF ACROSS THE ADJACENT PLAINS AND HIGH VALLEYS. THE STEERING WINDS WILL BE LIGHT UNDER THE HIGH...SO THE RAINS MAY HAVE A HARD TIME GETTING TO THE FAR SOUTHEAST PLAINS. DEEP CONVECTION THERE MAY HAVE TO GENERATE DURING THE LATE AFTERNOON AS CAP BREAKS. THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS. TEMPERATURES ACROSS THE SOUTHEAST PLAINS WILL BE IN THE 90S TO 100...AS MID LEVEL TEMPERATURE WILL BE +16 TO +18 DEGREES CELSIUS. MOUNTAIN AND HIGH VALLEYS AREAS WILL SEE HIGHS FROM THE 60S TO THE MID 80S. TM && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 30, 7:06 AM MDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 706 AM MDT FRI JUL 30 2004 COZ058>089-093>099-311300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 706 AM MDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM STORMS WILL BE WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA SATURDAY THROUGH THURSDAY. THE THUNDERSTORMS ARE EXPECTED TO FORM FIRST OVER THE HIGHER TERRAIN...THEN MOVE ACROSS THE IMMEDIATELY ADJACENT PLAINS BY MID-AFTERNOON. THE STEERING WINDS ARE EXPECTED TO BE LIGHT...SO ALTHOUGH THE STORMS SHOULD BE SLOW MOVING...THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && HODANISH/MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:02 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.